Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 11, 2000, 4:27 PM CDT for Pulaski County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 4:27 PM CDT (21:27 UTC)
- Expired
- Sep 11, 2000, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 112127 SVRPAH ILC153-112200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 427 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN SOUTHERN ILLINOIS * UNTIL 500 PM CDT * AT 421 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 11 MILES WEST OF KARNAK...OR ABOUT 15 MILES SOUTH OF ANNA...MOVING NORTHEAST AT 20 MPH. GOLF BALL SIZED HAIL WAS REPORTED AT ULLIN AT 420 PM. LAT...LON 3729 8921 3715 8914 3730 8898 3732 8921
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:26 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 11, 3:26 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 226 PM CDT MON SEP 11 2000 MAIN FORECAST CHALLENGE WITH BE DURATION OF CONVECTION TONIGHT...AS WELL AS EXTENT OF PCPN ACROSS SOUTHEASTERN 1/2 OF WFO PADUCAH FORECAST AREA /MAINLY KY/ ON TUESDAY EVENING. FOR THE EXTENDED PERIOD...INTRODUCED A CHANCE OF SHOWERS FOR THURSDAY NIGHT. THIS IS IN LINE WITH PRELIMINARY DISCUSSIONS WITH WFO ILX EARLIER THIS AFTN. DEEP MSTR INFLOW CONTINUES FROM GULFMEX...ALONG WITH WEAK SHEAR ALOFT. ATMOS REMAINS QUITE UNSTABLE...WITH ENOUGH SHEAR TO KEEP MULTICELL CONVECTION IN PLACE THROUGH THE EVENING HOURS IN SERN MO AND SRN IL...AND WRN KY AND SWRN IN OVERNIGHT. UPPER LEVEL VORT MAX MOVING THROUGH CWA AT THIS TIME WL HELP TO MAINTAIN CONVECTION FROM WEST TO EAST OVERNIGHT. LEANED TWD ETA/AVN SOLN FOR PCPN AND TEMP FCST IN SHORT TERM. DEBATED ABOUT LEAVING CHANCE OF PCPN IN SERN MO/SRN IL/SWRN TUE EVENING...BUT WITH DEGREE OF DRYING ASSOCIATED WITH FRONT...I DECIDED TO CONTINUE KEEPING MENTION OF PCPN OUT OF THE NORTHWEST 1/2 OF THE FORECAST AREA. BELOW NORMAL TEMPS IN LINE FOR THE REST OF THE WEEK. A SHARPENING TROF BRINGS ANOTHER COLD FRONT ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY...BUT LOWER LEVEL INSTABILITY WILL BE MARGINAL. WL INTRODUCE A GRADUAL INCREASE IN CLOUDS FOR ZONES THURSDAY...WITH A CHANCE OF SHOWERS OVERNIGHT...ENDING BY FRIDAY MORNING. .PAH...NONE. SDMITH
In the hours before
Special weather statement, Sep 11, 11:16 AM CDT, 5 hours 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111801- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1116 AM CDT MON SEP 11 2000 THIS OUTLOOK COVERS WESTERN KENTUCKY...SOUTHEAST MISSOURI... SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM TUESDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE QUAD STATE REGION THIS AFTERNOON AND EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...A FEW STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER THE MAIN THREAT APPEARS TO BE LOCALLY HEAVY RAINFALL. SOUTHERLY WINDS ACROSS THE REGION CONTINUE TO TRANSPORT ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF MEXICO. WITH SOME BREAKS IN THE CLOUD COVER THROUGH AFTERNOON...THE ATMOSPHERE HAS THE POTENTIAL TO BE VERY UNSTABLE. ADDITIONALLY...A WEAK UPPER LEVEL DISTURBANCE OVER NORTHEAST ARKANSAS IS EXPECTED TO MOVE SLOWLY INTO KENTUCKY. THIS FEATURE WILL PROVIDE A TRIGGER FOR MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND SHEAR REMAINS RATHER WEAK...WHICH WILL BE THE LIMITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT. THE BEST LIKELIHOOD OF SEEING SMTORMS WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER TODAY. PRECIPITATION WILL MOVE TOWARD THE NORTHEAST AROUND 25 MPH. SPOTTER ACTIVATION IS NOT EXPECTED. SDB
Special weather statement, Sep 11, 2:51 PM CDT, 1 hour 36 minutes before
KYZ001>003-MOZ110>112-114-112130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 251 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORM CLUSTER OVER EXTREME SOUTHEAST MISSOURI... AT 245 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM NEAR PORTAGEVILLE TO NEW MADRID MISSOURI...MOVING NORTHEAST AROUND 25 MPH. RADAR INDICATIONS SUGGEST PEA TO MARBLE SIZED HAIL COULD FALL OUT OF THIS STORM. LOCALLY GUSTY WINDS COULD ALSO BE OCCURRING NEAR THESE STORMS...BUT VERY HEAVY DOWNPOURS ARE THE MAIN THREAT. THE STORMS WILL BE AFFECTING AREAS FROM SIKESTON TO CHARLESTON AND EAST PRAIRIE MISSOURI THROUGH 400 PM. OTHER STORMS WILL CONTINUE TO FORM ACROSS SOUTHEAST MISSOUR7I THIS AFTERNOON. KEEP AN EYE ON THE SKY...IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. SDB
Special weather statement, Sep 11, 3:56 PM CDT, 31 minutes before
ILZ088-092-093-KYZ001>004-MOZ087-110>112-114-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 356 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORMS ALONG MISSISSIPPI RIVER COUNTIES... AT 400 PM...RADAR SHOWED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM NEAR CAIRO ILLINOIS TO HICKMAN AND PORTAGEVILLE MISSOURI... MOVING NORTHEAST AROUND 25 MPH. MARBLE SIZED HAIL WAS REPORTED AROUND DOGWOOD MISSOURI ABOUT 320 PM. RADAR INDICATIONS CONTINUE TO SUGGEST PEA TO MARBLE SIZED HAIL WITH SOME OF THESE STORMS. ALSO... LOCALLY GUSTY WINDS UP TO 50 MPH ARE POSSIBLE...HOWEVER...VERY HEAVY DOWNPOURS AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. THE STORMS WILL CONTINUE TO AFFECT AREAS FROM NEW MADRID TO SIKESTON AND CHARLESTON...POSSIBLY SPREADING NORTH TO NEAR ANNA...JONESBORO AND KARNAK BEFORE 530 PM. KEEP AN EYE ON THE SKY...IF THREATENING WEATHER APPROACHES...SEEK SHELTER IMMEDIATELY. S2DB
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.